Florida, 2005Lightning Strike in Florida, July 24, 2005
July 24, 2005 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 24, 12:05 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 24, 12:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT SUN JUL 24 2005
.DISCUSSION...A TROUGH OF LOW PRESSURE EXTENDED FROM TROPICAL
STORM FRANKLIN IN THE ATLANTIC WATERS WESTWARD TO CENTRAL FLORIDA
EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WERE DEVELOPING
JUST SOUTH OF THE TROUGH OF LOW PRESSURE...AND WILL CONTINUE TO
DEVELOP THROUGH THE AFTERNOON HOURS AS THEY MOVE TO THE SOUTHEAST
INTO THE CWA.
A FEW OF THE STORMS COULD EVEN BE STRONG LATE THIS AFTERNOON
ESPECIALLY ALONG THE EAST COAST WHERE THE WEST COAST AND EAST
COAST SEA BREEZE COLLIDES...AS THE LI INDEX WAS AROUND -8C AND THE
HGT OF WET BULB WAS AROUND 12,000 FEET. THE MAIN THREATS FROM THE
STORMS WILL MAINLY GUSTY WINDS AND SMALL HAIL DUE TO THE LOW WET
BULB HGT. THE STEERING FLOW IS ALSO LIGHT AND THE PWAT WAS AROUND
2 INCHES EARLY THIS AFTERNOON...SO ANY STORMS COULD PRODUCE HEAVY
RAINFALL.
THE SHOWERS AND THUNDERSTORMS SHOULD END LATE THIS EVENING OR
EARLY TONIGHT AS THE HEATING OF THE DAY IS LOST. HOWEVER...WITH
THE STEERING FLOW FROM THE SOUTH TO SOUTHWEST PLAN ON LEAVING A
SLIGHT CHANCE ALONG THE WEST COAST METRO AREAS TONIGHT FOR ANY
ACTIVITY THAT DEVELOPS IN THE GULF WATERS.
THERE COULD EVEN BE SOME PATCHY FOG OVER THE INTERIOR AND INLAND
WEST COAST AREAS TONIGHT...DUE TO THE LIGHT SOUTHWEST STEERING
FLOW...AND THE HIGH PWATS.
THE TROUGH OF LOW PRESSURE WILL STALL OVER THE LAKE OKEECHOBEE
AREA ON MONDAY BEFORE WASHING OUT MONDAY NIGHT. THIS WILL KEEP THE
STEERING FLOW LIGHT FROM THE SOUTHWEST AND THE PWAT AROUND 2
INCHES. SO HAVE UP THE POPS TO LIKELY FOR THE NORTHERN AREAS...AND
HIGH IN CHANCE FOR REST OF THE INTERIOR AND EAST COAST AREAS FOR
MONDAY. ANY STORMS THAT DO DEVELOP WILL AGAIN BE ABLE TO HAVE
HEAVY RAINFALL. SO PLAN ON PUTTING HEAVY RAINFALL IN THE ZONES FOR MONDAY.
HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FROM THE GULF OF
MEXICO TUESDAY INTO WEDNESDAY. THIS WILL ALLOW THE WINDS TO BECOME
MORE SOUTHERLY OVER THE CWA...AND PUSH MOST OF THE SHOWER AND
THUNDERSTORM ACTIVITY TO THE NORTHERN AREAS OF THE CWA. BUT AGAIN
ALL OF THE CWA COULD SEE A CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY.
.EXTENDED FORECAST...
THE HIGH WILL REMAIN NEARLY STATIONARY THROUGH THE END OF THIS
WEEK INTO THIS WEEKEND...AS A WEAK COLD FRONT WILL MOVE FROM THE
CENTRAL PLAIN STATES INTO THE SOUTHEAST UNITED STATES BEFORE
STALLING OUT. THIS WILL KEEP THE CWA IN A SOUTHERLY FLOW AND THE
HIGHEST CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY OVER THE LAKE
OKEECHOBEE AREA. BUT AGAIN ALL OF THE CWA COULD SEE A CHANCE OF
SHOWERS AND THUNDERSTORMS EACH DAY.
SOME OF THE LONG RANGED MODELS ARE STILL SHOWING A TROPICAL WAVE
IN THE EASTERN ATLANTIC WATERS TO MOVE WEST NORTHWEST AND APPROACH
SOUTH FLORIDA BY LATE THIS WEEKEND INTO EARLY NEXT WEEK. AT THIS
TIME WILL NOT MAKE ANY CHANCES TO THE FORECAST FOR LATE THIS
WEEKEND UNTIL THE MODELS COME IN MORE AGREEMENT ON THE POSITION OF
THE TROPICAL WAVE.
&&
.MARINE...THE WINDS WILL REMAIN MAINLY FROM THE SOUTH TO SOUTHWEST
THROUGH THE WEEK LESS THAN 10 KNOTS. THEREFORE...THE SEAS WILL BE
2 FEET OR LESS THROUGH THE WEEK.
&&
.FIRE WEATHER...NO PROBLEMS IN THE FIRE WEATHER THROUGH THE WEEK
AS THE RELATIVE HUMIDITIES REMAIN WELL ABOVE CRITICAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 92 77 92 / 40 60 40 40
FORT LAUDERDALE 79 91 79 91 / 40 50 30 30
MIAMI 80 92 80 92 / 40 50 30 30
NAPLES 78 90 78 91 / 30 50 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
BAXTER
Hazardous weather outlook, Jul 24, 9:00 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT SUN JUL 24 2005
FLZ063-066>075-251000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1000 AM EDT SUN JUL 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER
PORTIONS OF SOUTH FLORIDA THIS AFTERNOON, MAINLY OVER THE INTERIOR
REGION AWAY FROM THE GULF COAST. THE STORMS WILL MOVE EAST AND
SPREAD ACROSS THE EAST COAST METRO AREAS BY LATE AFTERNOON. A FEW
STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES, VERY HEAVY
DOWNPOURS, SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH.
TEMPERATURES: APPARENT TEMPERATURES, OR HEAT INDEX, WILL RISE
ABOVE 100 DEGREES NEARLY ALL LOCATIONS EXCEPT FOR THOSE NEAR
WATER BODIES. IT WILL FEEL LIKE 105 TO 109 IN THE WARMEST AREAS
ESPECIALLY THE EASTERN HALF OF SOUTH FLORIDA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 24, 2:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT SUN JUL 24 2005
FLZ071-072-242000-
BROWARD METROPOLITAN-WESTERN BROWARD-
325 PM EDT SUN JUL 24 2005
...STRONG THUNDERSTORM OVER RURAL WESTERN BROWARD COUNTY...
AT 325 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG THUNDERSTORMS MOVING SOUTH ALONG U.S. HIGHWAY 27 NEAR THE
PALM BEACH AND BROWARD COUNTY LINE. THESE STORMS ARE EXPECTED TO
REMAIN OVER THE EVERGLADES...BUT MAY IMPACT TRAVELLERS ALONG U.S.
HIGHWAY 27 AND INTERSTATE 75-ALLIGATOR ALLEY.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...SMALL HAIL...AND
TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM
ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
HANDEL
Lightning, Palm Beach
- When
- July 24, 3:00 PM EST
- Where
- Palm Beach County, Jupiter
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Two boys, ages 15 and 16, were knocked unconscious while standing under a tree in the woods, next to a canal. The 15-year-old was struck in the head and suffered cardiac arrest, but later recovered. It was just beginning to rain at the time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Iowa, July 24, 20051 death · $50,000 · 69 kt wind · 1 event
- Heat in Alabama, July 24, 20051 death · 1 event
- Flash Flood and Hail in Michigan, July 24, 2005$583,000 · 56 kt wind · 7 events
- Damaging Winds and Lightning Strike in Michigan, July 24, 2005$320,000 · 56 kt wind · 16 events
- Damaging Winds in Michigan, July 24, 2005$250,000 · 53 kt wind · 11 events
- Tornado and Hail in Iowa, July 24, 2005$183,000 · F0 · 12 events
- Damaging Wind in Arizona, July 24, 2005$50,000 · 65 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 24 to 25, 2005$50,000 · 50 kt wind · 1 event
- Damaging Wind in Iowa, July 24, 2005$50,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 24 to 25, 2005$35,000 · 50 kt wind · 1 event
- Damaging Wind in North Dakota, July 24, 2005$25,000 · 70 kt wind · 1 event
- Flash Flood in California, July 24, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452037.